Arkansas, 2002

Hail in Arkansas, May 10, 2002

May 10, 2002 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 10, 3:00 AM CST, 0 minutes earlier.

Area forecast discussion, May 10, 3:00 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT FRI MAY 10 2002

THUNDERSTORMS CONTINUE ACROSS SOUTHERN COUNTIES THIS MORNING ALONG 850
FRONT AND WHERE SOME WARM ADVECTION CONTINUES. THIS DECREASES LATER
TODAY, BUT OVERRUNNING PATTERN CONTINUES WITH THE FRONT NEARLY
STATIONARY JUST SOUTH OF THE AREA. FIGURE ON NUMEROUS SHOWERS AND
THUNDERSTORMS CONTINUING TODAY WITH THE BEST COVERAGE IN THE SOUTH.
INTENSITY LIKELY WILL DECREASE AS SHORT WAVE MOVES PAST THE AREA
AND AIR MASS LIKELY WILL BE WORKED OVER FROM OVERNIGHT STORMS. FRONT
WILL BEGIN MOVING NORTH TONIGHT AND SATURDAY, BUT IT WILL LIKELY TAKE
UNTIL SOMETIME SATURDAY BEFORE IT IS NORTH OF THE AREA. MAIN MOISTURE
AXIS TRANSLATES NORTH AND BETTER POPS SHOULD SHIFT TO THE NORTH FOR
TONIGHT. WILL KEEP POPS IN CHANCE CATEGORY FOR TONIGHT. WILL KEEP
CHANCE POPS IN THE NORTH FOR SATURDAY DUE TO PROXIMITY OF THE FRONT,
BUT FEEL THE REST OF THE CWA WILL BE CAPPED TOO MUCH FOR ANY CHANCE
OF RAIN. WILL CONTINUE THIS INTO SUNDAY. COLD FRONT REACHES NORTHWESTERN
SECTIONS LATE SUNDAY, AND WILL PUT A CHANCE OF THUNDERSTORMS IN THAT
AREA DUE TO THAT BUT WILL KEEP MENTION OF PRECIPITATION OUT FOR
OTHER AREAS FOR NOW. AVN BRINGS COLD FRONT ACROSS STATE SUNDAY
NIGHT, AND COULD SEE SQUALL LINE MOVE ACROSS STATE OR A SCENARIO
SIMILAR TO YESTERDAY MORNING WITH SOME BOW ECHOES OR ISOLATED
SUPERCELLS. WILL GO WITH LIKELY POPS FOR THE WHOLE AREA FOR SUNDAY
NIGHT FOR NOW. MAXES TODAY LIKELY WILL NOT BE MUCH ABOVE TEMPS AT
FORECAST TIME AND WILL GO CLOSE TO FWC MOS. TEMPS SHOULD FALL LITTLE
TONIGHT, AND COULD SEE SLOW RISE IN TEMPS LATE TONIGHT IN CENTRAL
AND SOUTHERN SECTIONS AS THE WARM FRONT MOVES THROUGH, OR REDEVLOPS
TO THE NORTH. TEMPS SATURDAY WILL LIKELY RISE BACK INTO THE 80S IN
MOST AREAS, BUT WILL HOLD TEMPS DOWN A LITTLE IN THE NORTH.

.LZK...NONE

In the hours before

Special weather statement, May 9, 10:04 PM CST, 4 hours 56 minutes before
ARZ052>056-062-063-066>068-100600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1104 PM CDT THU MAY 9 2002

SEVERE THUNDERSTORM WATCH NUMBER 274 WILL BE IN EFFECT UNTIL 400 AM
CDT FRIDAY FOR PARTS OF SOUTHERN ARKANSAS.

LATE THURSDAY EVENING...A FRONTAL SYSTEM WAS STALLED ALONG THE
SOUTHERN ARKANSAS BORDER. AN UPPER LEVEL LOW PRESSURE SYSTEM WAS
LIFTING NORTHEASTWARD OUT OF TEXAS.

SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING IN NORTHEASTERN
TEXAS AND MOVING INTO SOUTHWESTERN ARKANSAS LATE THURSDAY EVENING.
SOME OF THESE STORMS PRODUCED HAIL UP TO GOLF BALL SIZED IN
NORTHEASTERN TEXAS EARLIER TONIGHT.

PERSONS IN MUCH OF SOUTHERN ARKANSAS SHOULD REMAIN ALERT TO CHANGING
WEATHER CONDITIONS FOR THE NEXT FEW HOURS...AND BE READY TO TAKE
QUICK ACTION OF WARNINGS ARE ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.

22
Local storm report, May 9, 11:57 PM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1257 AM CDT FRI MAY 10 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1235 AM    1 N LONO                  AR   1.00 INCH HAIL
05/10/02   HOT SPRING                     REPORTED BY
STORM SPOTTER

22
Local storm report, May 9, 11:57 PM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1257 AM CDT FRI MAY 10 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1235 AM    1 N LONO                  AR   1.00 INCH HAIL
05/10/02   HOT SPRING                     REPORTED BY
                                          STORM SPOTTER

22
Local storm report, May 10, 12:21 AM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
121 AM CDT FRI MAY 10 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0118 AM    THORNTON                  AR   .75 INCH HAIL
05/10/02   CALHOUN                        REPORTED BY LAW
                                          ENFORCEMENT

22
Local storm report, May 10, 12:31 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
131 AM CDT FRI MAY 10 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0105 AM    3 W BEARDEN               AR   .75 INCH HAIL
05/10/02   OUACHITA                       REPORTED BY LAW
                                          ENFORCEMENT

22

The radar

The Little Rock radar (KLZK), 56 km away, was scanning. The volume nearest the first event began at 09:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Saline

When
May 10, 3:00 AM CST
Where
Saline County, Owensville
Measured
1 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
34.617, -92.817

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, May 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5297023.